Pls can someone help with my most recent blood results? Am told all 'normal' yet still feel v tired, teary and flat (had TT in June)

Am taking 125/100 alternate of Levo. Latest results were

TSH - 0.93 (0.4 - 5)

FT4 - 18.9 (10 - 23)

FT3 - 3.9 (3.5 -6.5)

Kidney and liver results normal

Haemoglobin - 132 (120-160)

Was advised I have a b12 and folate deficiency but as I'm away for Xmas and the NY was told to forget that for now!! I just don't understand why I feel so rubbish?

14 Replies

  • Your FT3 is low in range. You'd probably feel better if it was higher. Normal is not the same as optimal which should be the goal. Your GP should be treating your symptoms and using the labs as a tool to back up the diagnosis. Ring & ask whether it would be okay to take 125mcg daily.

    For now, make sure you take your levo 1 hour before or 2 hours after meals, tea, coffeeand 4 hours away from calcium & iron if you supplement. Taking levo before bed suits some better than morning dosing.

    Get plenty of sleep. Aim for 10+ hours & nap during the day if you need it.

    When you return arrange ferritin, VitD, B12 & folate blood tests. Deficiencies and low in range inhibit absorption & utilisation of levo.

    Its a slow business getting right after TT but it will get better. I hope you enjoy Xmas and NY.

  • Thank you so much for taking the time to reply to me, I really appreciate it. I will take heed of the 1 hr before or 2 hrs after meals, I had been told that it doesn't make a difference...but will give it a try. I've also been taking my Levo the day of my blood test, do you happen to know if that makes a difference? Merry Xmas to you too.

  • Certainly taking levothyroxine within hours of the blood draw does make a difference. If you take if first thing each day, simply don't take it until after the blood draw.

    It also makes a difference what time of day the draw is done. Have a look here:

    Low folate and B12 can make people feel dreadful.


  • The low B 12 and folate may be giving you symptoms. It depends how low they are. What did your doc suggest? Some people talk here of B12 injections. I take Jarrows Methylcobalamin sublingual and a separate Folate but someone else should help here, as I am not very familiar with B12 deficiency,

    Your T3 is low and you would probably benefit from taking some T3 in addition to your Levo but getting an endo to prescribe is not easy, especially as you are just in the reference range. It very much depends on the attitude of your GP. You could ask for a referral to an endo or ask your GP if you can increase your Levo to 125 every day and see if that helps. It may be the answer but if your TSH goes too low, they will probably reduce your dose again.

    I had TT in 2006 and am still trying to find the best balance but am now on a higher dose of Levo and T3 than normally considered ok and beginning to feel better. I am seeing a private endo but even he is struggling to overcome his complete conviction that the TSH blood test is perfect at working out what dose we should be on!

    I hope you get help soon. I found insisting that TT made me more needy of higher levels helped a bit but TSH is still king in the minds of endos.

  • May I ask what doses you are on?

    I've resumed 100mcg T4 just over 3 weeks ago and a lot of the side effects I previously experienced resumed. Palpitations were almost constant & increasing in intensity. 4 days ago I added 40mcg T3 and the palpitations stopped completely 2 days later. I'm real pleased, but wondering why?

  • As I said, it is early days for me with a new endo, who is obsessed with the reliability of TSH and was sure I was on much too high a dose when I first went to see him. This was 125 Levo and 20 T3. After doing blood tests, he realised that could not be the case as I was only a tiny amount over range, so he asked me to try 125 Levo all weekdays plus 20 T3 and just reduce Levo at weekends to 100, plus my 20 T3,( which I refused to give up, as I am sure it makes a big difference to me.).

    Strangely I have found in the last couple of weeks that I can do with a bit less T3. If I take more, my temperature goes slightly over normal. Paul Robinson's book taught me the importance of checking temp and I was on T3 only for 9 months this year. I only recently moved myself to the combo. (I was with Dr Skinner and he very sensibly gave his patients space to work things out for themselves.) My new endo is going to be tougher to deal with, I think but the fight goes on...!

  • Thank you. I'm just boosting T3 to cope with Christmas day, didn't expect it to make palps stop. I'm a guest so won't be working me fingers to the bone and while I don't expect to sparkle, I do want to stay awake :)

    I'll see how I do on 20mcg later in the week.

  • I won't comment on your results love as I don't know enough about it all yet, but I have just seen my Endo and my follate was low so she put me on a course of folic acid and ferrous sulphate ( iron) and my symptoms were very much like yours, I have to say there has been some improvement, so I can not for the life of me understand why you were told to forget it for now, you can help yourself with diet for the b12 and iron, but you could do with a course of tablets to give it the initial fast fix boost.

  • Some [s]dinosaurs[/s] doctors have yet to acknowledge that vitamin deficiences can impact seriously on people's wellbeing & more so if they're hypothyroid.

  • Firstly without your ferritin and folate levels being way up near the top you will not feel well and you should have been given iron tablets stat which must be taken together with a 500mg vit c tablet


    After TT for Graves disease your body can nefer again cope with "normal " T3 levels 9 old research in sweden ) hence you need enough thyroid meds to push your free t4 up over the top of the range

    but until your ferritin is minimum of 70 you need t3 not t4 because low ferritin prevents your body processing thyroxine /t4 you also need to take a really good multivitamin because thyroid disease depletes the body of vits and minerals

  • TSH to high mine was TSH 0.11 was not on enough I had been unwell and not been taking proper dose back to 10mg was so tired and teary ...good luck try to have a good Christmas

  • I had similar TSH (though my local NHS Trust wouldn't test full thyroid function as previous TSH was in their normal range, so no idea what they were) and dose. Been taking a good multivitamin supplement (Well Woman 3-6-9) with extra Vit B6 (50mg), Vit E (400iu) and Magnesium 100mg which has made me feel normal again - no longer have BAD PMS for HD of every month! Costing a fortune though :( Check out for recommendations re vitamin and mineral supplements for thyroid patients which might be useful.

  • It could be your B-12 is low did they give you a reading on that? If you have PA you would feel tired I would get checked for PA Pernicious Anemia.

    good luck,

    Merry Xmas

  • hi dont get down try b12 supplements i take 2 every day 500ug and after 3 months i am feeling myself again what was your b12 mine was363 they said normal but now it is 684 and i am feeling so good try a book this has opened my eyes my vitamin d was low also at 17 i now take vitamin d with calcium but folate should be checked out

You may also like...